Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil food reaction

Posted by Sad Panda on May 23, 2004, at 2:03:05

In reply to Re: Nardil food reaction Teknohead, posted by Questionmark on May 22, 2004, at 14:32:56

> > I feel the need to share a frightening food reaction with Nardil, which I had only last night.
> >
> > 8:30pm and I just finnished my dinner of potatoes, cabbage and LIVER. Yes LIVER! I had no idea this would cause a reaction. Maybe it was slightly off - it tasted fine and the date was ok. But at 9:00 a sudden throbbing, pounding pain in my head hit me like no pain I've ever felt. Not only that but a burning sensation in my stomach like it was filled with sulphuric acid, along with nausia and a electrifying tingling feeling all over. I'm not exagerating, this is axactly what it was like.
> >
> > I immediately knew what it was and rang an ambulance (unfortunitely my doctor has refused to give me any anti-angina drug for emergencies). When they arrived I told them what was going on and they drove me to hospital. In the ambulance I had no treatment, they didn't use a siren and they drove like it was a family day out! I was in total agony. I thought I would die.
> >
> > When we arrived, they took me straight to the emergency ward in a wheelchair, left me waiting in a corridoor for 5 minutes, then told me to get on a bed and left me there. All the while the pain was getting worse and I was actually yelling in pain.
> >
> > 25 minutes past and the only person I seen was an on duty nurse who poped his head in from time to time - and smiled.
> >
> > Thankfully, I felt the pain wearing off almost as suddenly as it came on. I decided to check myself out and went home. When I got home, all I was left with was a simple headache and stomach ache. This I could handle.
> >
> > I'm now left baffled as to why I was given no urgent medical treatment, especially as MAOI/food reactions can cause permanent damage and even prove fatal in some cases. Did they have no knowledge of MAOIs? They've been around since the 1950s! I don't know what the normal proceduer would be, but I cann't help but feel angry and neglected from my experience.
> >
> > One last note, since I woke up this morning, I've felt constantly dizzy, and have urine retention, both of which I had at the start of treatment but have since had no more problems with, till now. I hope they die away soon! (2 months into treatment with Nardil, the urine retention got so bad I had to wear a cathetar for a month!)
> >
> > Anyway, sorry to go on.
> >
> > Bye for now.
>
>
>
> That is so sickeningly infuriating. i can't believe they would actually treat you like that-- esp. in the ambulance where they wouldn't have to treat other people/ medical emergencies as well.
>
> Yeah i'm the guy King Vultan (Todd) was referring to who had the reaction to ephedrine on Nardil (in March). My E.R. experience was horribly horribly long and excruciating too. Except my head throbs didn't go away for at least about 3 hours-- when they FINally gave me I.V. clonidine (i believe it was clonidine). That's interesting that yours went away after 2 hours. Of course i'm sure there's a difference between a tyramine-induced h. reaction and a ephedrine-induced one (in terms of duration & stuff, not mechanism)-- (including that a tyramine reaction can be a simple mistake while taking ephedrine on an MAOI is absolutely idiotic form of memory lapse/ not thinking). Anyway...
> My pdoc also did not prescribe me any nifedipine or antihypertensive-- which both of our stories prove is an absolutely wrong decision!!!! AHHHHHH!!!!! STUPIDITY !!!!!!
> Sorry. But also... Although i'm against a lot of the many many law suits toward medical employees nowadays, i think the E.R. people involved in your experience was wrong and incompetent and ridiculous to warrant a freaking law suit, in my opinion (not that it would legally-- i have no idea-- but ethically, in my opinion). But, i dunno.
> My head hurt for awhile afterward, too (and not just when doing a certain particular activity)-- --around a week i think-- but it completely faded eventually.
> Anyway, glad you made it through okay. What a horrible, horrible experience, huh? Man.

I think it's foolish to give a patient MAOI's, but not give them Nifedipine for a hypertensive crisis. Also, Periactin is an OTC antihistamine that can combat serotonin syndrome & Thorazine/Largactil can be used to cover both problems.

Cheers,
Panda.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sad Panda thread:348520
URL: http://www.dr-bob.org/babble/20040521/msgs/349819.html